MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the following reported information: during priming the oxygenator before surgery, the perfusionist found the port was pinched.The event occurred pre-treatment; therefore, there was no patient involved or harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age & date of birth: no patient involvement.A3: patient sex: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: unknown.E1: initial reporter name: unknown.E2: health professional: unknown.E3: occupation: unknown.G4: 510(k) no.: k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found that: it was confirmed that the blood inlet port of the oxygenator was deformed.No anomaly such as damage was found in other parts.The blue cap attached to the blood inlet port was not returned.Appearance confirmation of the deformed part of the actual device: it was found that the blood inlet port was deformed from the outside toward the inside.Appearance confirmation of the returned packaging: marks of tearing or contact with something were found at the part where the blood inlet port is located.Simulation test: as a result of applying impact load to the blood inlet port of the factory-retained product, it was recognized it became deformed as observed on the actual device the manufacturing record and the shipping inspection record of the actual device found no anomaly.No similar complaint was received.Based on the investigation results, it was observed that the blood inlet port of the actual device was deformed.Based on the simulation test results, it was thought that deformation was caused by some load being applied to the inlet port as the cause of this incident.In the manufacturing process, after 100% visual inspection of the product is performed, the blue cap is installed.Regarding the timing of the impact load being applied, since contact marks were observed in the packaging, it was inferred that some impact load was applied unexpectedly to the actual device during distribution or storage after packaging.However, it was not possible to clarify the exact timing from the condition of the actual device.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device.".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24223084
Report Number9681834-2026-00004
Device Sequence Number8579414
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)271130(10)241202
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number241202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown